calm down today is this normal the only friend i have has just said i should pull myself together if it was only that simple they don't understand what anxiety is like feeling frightened at the moment cause my heart feels like it is racing and shakey
Increased Anxiety can be a side effect of stopping a SSRI drug like citalopram.
Did you taper off the medication or just stop taking it?
If you abruptly stop taking the cialopram or tapered off quickly, then you need to contact your doctor to tell him/her of the problem you are having and find out how to taper off the drug more slowly to avoid increased anxiety or get something to ease the anxiety.
If you can't contact your doctor or get other medical advice then call your pharmacy for assistance.
Having only been on the citalopram for 4 days, you shouldn't have any ill effects if stopping. May I ask why you are stopping it? When first starting a medication like citalopram the anxiety can increase slightly before it gets better. Only your doctor knows the extent to which you should wait before deciding to discontinue, but it generally takes upwards of a month for the medication to reach maximum effectiveness.
Hi, it would have been good to try the Citalopram for longer. You won't get any benefit after taking them for just 4 days. It is common to have quite bad side effects during the induction period of 4 weeks. You could be still feeling these side effects as it will take a bit of time until the Citalopram leave your system as they are a long acting medication. The Diazepam will help if you take them when you first start feeling anxious. Are you planning on trying another antidepressant, or just sticking to the Diazepam?
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Jan 2010 • 3 answers
Updated 30 Mar 2011 • 1 answer
Updated 13 Jun 2015 • 6 answers
I take diazapan but also just been perscribed citalopram if I only take diazapan should this help my
Updated 5 Apr 2013 • 4 answers
Updated 29 Jan 2017 • 4 answers